... feet to kill some skin fungus. The first few times it was fine, but I bought more at a farm and feed store - same name, same color in a 10% solution and far less expensive than the pharmacy wanted. The second time I used it yesterday (3-26), my feet began to itch, so I removed them after about 5 minutes and they both were very red (water NOT hot enough for burn!) and the skin was swollen up to where my ankles came out of water. It took about 1 hour for the terrible itching to go away, but tonight my feet are still bright red with swelling just around my ankle bones with no more soaking. The feet themselves seem to be swollen just a bit. WHAT happened? Was what I bought really that different from what I was given by the doctor?
Sounds like you may have developed an allergy. Iodine allergies are common. Allergies sometimes dont show up until you have had a repeated exposure to a substance that is why it didnt show up right away. For future reference though, drugs made for animals are not made with the same standards that people medicines are. Just because they look and say the active ingredient is the same (and are often cheaper) the inactive ingredients may not be the same and some may not be safe for people or they just arent manufactured with human safety in mind. Most drugs for animals will say on them NOT FOR HUMAN USE or NOT FOR HUMAN CONSUMPTION. That is the reason for this. You need to go ahead and contact your podiatrist and let him know what happened. He will probably want to change your treatment. Dont use any iodine any more!! Each subsequent exposure/reaction can be worse.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 31 Jan 2010 • 1 answer
Posted 19 Mar 2011 • 1 answer
Povidone Iodine Solution - can I use it if has been expired for a few years for antiseptic purposes?
Posted 27 Dec 2011 • 1 answer
Posted 14 Jun 2013 • 1 answer
Povidone Iodine - How severe can/does the itching get in regards to the side effects of these swabs?
Posted 20 Oct 2014 • 1 answer